Discussions By Condition: Muscle conditions

Shoulder & Hip pain

Posted In: Muscle conditions 7 Replies
  • Posted By: Sharrazan
  • May 31, 2007
  • 06:44 PM

Hi,
My Husband has been suffering for one year now from shoulder and hip ache. I have searched the internet, and have come up with possibly Polymyalgia Rheumatica. He is "only" suffering from the above, with no other symptoms. He is really fed up with this, although the use of Iboprufen does ease it somewhat.
It is particuarily bad first thing in the morning, getting out of the car after a journey, and of course just getting up from the chair.
He has climbed out of the chair on two occasions quite easily, to the point where he thought it had gone !! Unfortunately, it returned on both occasions the following day.
Has anyone else suffered with these two symptoms only?
My Husband is 62.
Can anyone help please.

Reply Flag this Discussion

7 Replies:

  • Sharrazan; I am in the same boat. I have recently developed hip and shoulder pain. Dr. says he doesn't think I have polymyositis. I have all of the symptoms though. I'm trembling also and have lossed lots of muscle mass. My testosterone level is low thoughwhich causes muscle atrophy (muscle mass loss). Any updates. My EMG is normal but I feel like crap.
    Michael Hopper 7 Replies
    • December 19, 2007
    • 07:27 AM
    • 0
    Flag this Response
  • Hi Sharrazan this could be many things, but i rekon Polymyalgia Rheumatica is a pretty good guess, he is the right age to get it, in a way it would probably be a good thing if he had this as it is usually easy to confirm, and easy to treat, low doses of cortisone help most patients are you or have you seen a doctor. Let us know how things go.good luck
    Anonymous 42789 Replies
    • December 19, 2007
    • 10:21 AM
    • 0
    Flag this Response
  • Hi,My Husband has been suffering for one year now from shoulder and hip ache. I have searched the internet, and have come up with possibly Polymyalgia Rheumatica. He is "only" suffering from the above, with no other symptoms. He is really fed up with this, although the use of Iboprufen does ease it somewhat.It is particuarily bad first thing in the morning, getting out of the car after a journey, and of course just getting up from the chair.He has climbed out of the chair on two occasions quite easily, to the point where he thought it had gone !! Unfortunately, it returned on both occasions the following day.Has anyone else suffered with these two symptoms only?My Husband is 62.Can anyone help please. Is your husband taking any medications for blood pressure or cholesterol?Any other meds?DOM
    acuann 3080 Replies
    • December 19, 2007
    • 06:38 PM
    • 0
    Flag this Response
  • Is your husband taking any medications for blood pressure or cholesterol?Any other meds?DOM Sorry for delay in answering - Yes my Husband IS taking tablets for blood pressure - is there a possible connection ? Thanks for answering my post.Sharrazan
    Sharrazan 2 Replies
    • December 20, 2007
    • 05:48 PM
    • 0
    Flag this Response
  • Hi Sharrazan this could be many things, but i rekon Polymyalgia Rheumatica is a pretty good guess, he is the right age to get it, in a way it would probably be a good thing if he had this as it is usually easy to confirm, and easy to treat, low doses of cortisone help most patients are you or have you seen a doctor. Let us know how things go. good luck Thanks for your comments - my Husband has now had blood tests and we will get the results on the 24th Dec. Hopefully this can at least give him an diagnosis, and hopefully a way forward for him. We are actually back in the UK at the moment ( we normally live in Spain ) he seems to be suffering more with the UK weather than in Spain. Another post answer mentioned blood pressure tablets - which my Husband takes - woud not have thought this was connected in any way though, any ideas.?Thanks again.Kind regards,Sharrazan:)
    Sharrazan 2 Replies
    • December 20, 2007
    • 05:56 PM
    • 0
    Flag this Response
  • Please look up the blood pressure medications online at www.rxlist.com or www.drugs.com, or if you'd like to post I will do this for you. Some drugs for blood pressure and especially the statin drugs for high cholesterol can cause severe muscle and joint pain. I always ask for medication info as it is the last thing a doc will think about. It is just a very simple thing to look up the drugs and check all the side effects - the websites listed above go into much greater detail than you would ever get at a pharmacy. Since you are currently in the UK can you find a qualified acupuncturist to help your husband's symptoms? I would recommend this over cortisone, which even in low doses is still a steriod and can really mess up your immune system. Acupuncture and Oriental Medicine has been treating pain for thousands of years - it works! Best wishesDOM
    acuann 3080 Replies
    • December 20, 2007
    • 06:22 PM
    • 0
    Flag this Response
  • Yes medication can somtimes be a be a problem depending on what kind. you should find out what kind of meds he is taking and do some reaserch.
    Anonymous 42789 Replies
    • December 21, 2007
    • 10:52 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.